Alert archive / Wyoming / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 2, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at May 6, 2014, 2:13 PM MDT for Fremont County, Hot Springs County, Wyoming. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2014, 2:13 PM MDT (20:13 UTC)
- Expired
- May 6, 2014, 3:00 PM MDT
- In force
- 47 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Fremont County, WY, Hot Springs County, WY
The radar
The Riverton/Lander radar (KRIW), 55 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 2:37 PM MDT | HAIL 0.75 | 12 Nnw Shoshoni, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1546 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
299
WUUS55 KRIW 062013
SVRRIW
WYC013-017-062100-
/O.NEW.KRIW.SV.W.0002.140506T2013Z-140506T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
213 PM MDT TUE MAY 6 2014
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL FREMONT COUNTY IN CENTRAL WYOMING...
SOUTHEASTERN HOT SPRINGS COUNTY IN CENTRAL WYOMING...
* UNTIL 300 PM MDT
* AT 209 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF STATE HWY 134 MILE MARKER 10...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BOYSEN STATE PARK AROUND 225 PM MDT.
U.S. HWY 20/789 MILE MARKER 110 AND BOYSEN STATE PARK HEADQUARTERS
AROUND 230 PM MDT.
OTHER LOCATIONS IN THE WARNING INCLUDE BUFFALO CREEK RD AND KIRBY
CREEK RD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4364 10784 4335 10766 4320 10834 4335 10846
TIME...MOT...LOC 2013Z 240DEG 27KT 4331 10830
HAIL...1.25IN
WIND...60MPH
$$
C. BAKER2 follow-up statements
453
WWUS55 KRIW 062039
SVSRIW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
239 PM MDT TUE MAY 6 2014
WYC013-017-062100-
/O.CON.KRIW.SV.W.0002.000000T0000Z-140506T2100Z/
FREMONT WY-HOT SPRINGS WY-
239 PM MDT TUE MAY 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HOT SPRINGS AND EAST CENTRAL FREMONT COUNTIES UNTIL 300 PM MDT...
AT 235 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR U.S. HWY
20/789 MILE MARKER 110...AND MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EAST
CENTRAL FREMONT AND SOUTHEASTERN HOT SPRINGS COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS...BUFFALO CREEK RD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4333 10817 4343 10828 4364 10784 4335 10766
TIME...MOT...LOC 2039Z 240DEG 27KT 4341 10807
HAIL...1.25IN
WIND...60MPH
$$
C. BAKER307 WWUS55 KRIW 062057 SVSRIW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 257 PM MDT TUE MAY 6 2014 WYC013-017-062107- /O.EXP.KRIW.SV.W.0002.000000T0000Z-140506T2100Z/ FREMONT WY-HOT SPRINGS WY- 257 PM MDT TUE MAY 6 2014 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOT SPRINGS AND EAST CENTRAL FREMONT COUNTIES WILL EXPIRE AT 300 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4333 10817 4343 10828 4364 10784 4335 10766 TIME...MOT...LOC 2057Z 240DEG 27KT 4348 10791 $$ C. BAKER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 11:20 AM MDT, 2 hours 53 minutes earlier.
Area forecast discussion, May 6, 11:20 AM MDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1120 AM MDT TUE MAY 6 2014 .SHORT TERM...TUESDAY THROUGH THURSDAY NIGHT SOME PRECIPITATION IS ONGOING RIGHT NOW WITH SOME SHOWERS MAINLY OVER THE ABSAROKAS IN RESPONSE TO SOME UPPER LEVEL DIVERGENCE WITH THE RIGHT REAR QUAD OF THE JET MOVING BY. THINGS ARE STILL FAIRLY WARM WITH FREEZING LEVELS GENERALLY AROUND 8000 FEET. ACTIVE WEATHER WILL CONTINUE TODAY AS A COLDER AIR OOZES INTO THE AREA AND A TROUGH POTENTIAL CLOSES OFF JUST TO THE EAST OF THE ABSAROKAS. THIS WOULD BRING STEADY PRECIPITATION TO THE ABSAROKAS. THE MODELS HAVE SOME DIFFERENCES IN THE PLACEMENT OF THE HEAVIER PRECIPITATION THOUGH. FOR NOW...CONTINUITY LOOKED REASONABLE WITH REGARDS TO QPF IN THE NORTHWEST SO WE LEFT CONTINUITY ALONE. AS FOR PRECIPITATION TYPE...MODELS STILL HAVE SOME SLIGHT DIFFERENCES WITH THE NAM STILL COLDER THAN THE GFS. NEVERTHELESS...ALL MODELS INDICATE THE VALLEYS AND BASINS WILL BE WARM ENOUGH FOR RAIN WITH THE SNOW LEVELS GENERALLY RUNNING AROUND 8000 FEET. WE WERE ORIGINALLY CONSIDERING ADVISORIES WITH A WELL ORGANIZED BAND OF PRECIPITATION. HOWEVER...WITH THE MODELS NOW SHOWING MORE SPLITTING AND LIGHTER QPF WE WILL CONTINUE THE SPECIAL WEATHER STATEMENT INSTEAD. MEANWHILE...EAST OF THE DIVIDE IT WILL BE A COOLER DAY BUT STILL FAIRLY CLOSE TO NORMAL. WITH THE FRONT DROPPING SOUTH AND SOME CAPE WE HAVE INCLUDED A CHANCE OF THUNDERSTORMS FOR EVERYONE THIS AFTERNOON AND EVENING BEFORE THE FRONT PUSHES THROUGH. WITH LOW WET BULB ZERO TEMPERATURES WHERE COULD BE SOME SMALL HAIL WITH ANY THUNDERSTORM. THE COLDER AIR WILL DROP IN TONIGHT AND AS A RESULT SNOW LEVELS WILL BEGIN TO DROP. THE MODELS HAVE COME INTO SOMEWHAT BETTER AGREEMENT AT THIS TIME. BY 12Z WEDNESDAY 700 MILLIBAR TEMPERATURES FALL TO AROUND MINUS 5 TO MINUS 6 NEAR CODY WHICH TRANSLATES TO AROUND 5500 TO 6000 FEET SO IT WILL BE CLOSE THERE. PRECIPITATION IN THE MOUNTAINS SHOULD BE ALL SNOW BY THIS TIME. MEANWHILE...FURTHER EAST THE COLDER AIR WILL BE SLOWER TO MOVE IN SO MAINLY RAIN IS EXPECTED THROUGH THE NIGHT. WEDNESDAY LOOKS LIKE A CLOUDY AND CHILLY DAY ACROSS MOST OF THE AREA WITH SNOW LEVELS DROPPING TO AROUND 5500 TO 6000 FEET FOR EVERYONE WITH 700 MILLIBAR TEMPERATURES FROM MINUS 5 TO MINUS 6. THIS SHOULD KEEP THE VALLEYS AND BASINS MAINLY RAIN WITH ANY SNOW THAT DOES FALL LIKELY NOT ACCUMULATING ON ROADS DUE TO WARMER GROUND TEMPERATURES AND THE STRONG SUN ANGLE. THE ONE AREA FOR CONCERN STILL LOOKS TO BE WEDNESDAY NIGHT AS LEE CYCLOGENESIS OCCURS EAST OF THE ROCKIES AND FLOW TURNS MORE TO THE EAST AND NORTHEAST THAT COULD BRING SOME UPSLOPE. THIS STILL LOOKS TO BE THE NIGHT SNOW LEVELS WOULD FALL TO THE VALLEY FLOORS. HOWEVER...MOST OF BEST MOISTURE BY THIS TIME LOOKS TO BE EAST OF THE COUNTY WARNING AREA. IT WILL BE CLOSE BUT FOR NOW WE KEPT AMOUNTS ON THE LIGHT SIDE. BY THURSDAY MOST OF THE STEADY PRECIPITATION SHOULD BE EAST OF THE AREA. HOWEVER...WITH TROUGHINESS HANGING AROUND THE AREA LONG WITH OUR OLD FRIEND UNSTABLE NORTHWESTERLY FLOW THERE WILL STILL BE SHOWERS AROUND THE AREA BEFORE IT ENDS LATE IN THE DAY. HOWEVER...ANOTHER SYSTEM ON ITS HEELS MAY MOVE INTO THE WEST FOR LATE THURSDAY NIGHT. .LONG TERM...FRIDAY THROUGH TUESDAY UPPER RIDGE IN THE EASTERN PACIFIC IS EXPECTED TO PROGRESS ONLY SLIGHTLY BTWN 130-125W THROUGH THIS PERIOD WHILE UPPER LOW CONTINUES TO WOBBLE ACROSS NORTHERN ALBERTA/SASKATCHEWAN. THIS SETUP WILL CONTINUE TO GUIDE THE STORM TRACK FROM THE GULF OF ALASKA ACROSS THE NORTHERN/CENTRAL ROCKIES. SHORTWAVE NEAR 40N/160W EARLY THIS MORNING WILL MAKE LANDFALL ALONG THE NW COAST LATE THURSDAY AND SE ACROSS WYOMING LATE FRIDAY AFTN/FRI EVE. THIS SYSTEM WILL BRING INCREASING MTN SNOW AND VALLEY RAIN...SNOW LEVELS EXPECTED BTWN 7K-8KFT...FRIDAY MORNING WITH SCATTERED SHOWERS AND ISOLATED TS SPREADING EAST OF THE DIVIDE...PRIMARILY ACROSS NORTHERN WY FRI AFTN AND EVE WITH WHILE THE SOUTH SEES LESS SHOWERS AND MORE WIND. MEDIUM-RANGE MODELS DIVERGE IN SOLUTIONS SUBSTANTIALLY OVER THE WEEKEND WITH GFS EXPANDING EASTERN PACIFIC RIDGE INTO THE WESTERN U.S. RESULTING IN A MUCH FURTHER NORTH STORM TRACK. ECMWF AND GEM KEEP RIDGE OFF THE WEST COAST...WITH GULF OF AK UPPER LOW SLIDING DOWN THE FRONT SIDE OF THE RIDGE INTO THE GREAT BASIN ON SUNDAY. THIS LATTER SOLUTION HAS BEEN THE MOST CONSISTENT WITH GFS LIKELY TOO PROGRESSIVE WITH LONGWAVE PATTERN. GOING MAINLY WITH ECMWF...ON SATURDAY FLAT RIDGING MAKES A BRIEF APPEARANCE OVER THE NORTHERN ROCKIES BTWN EXITING SHORTWAVE OVER THE NORTHERN PLAINS AND UPPER LOW MAKING LANDFALL ALONG THE NW COAST. WINDY CONDITIONS WILL CONTINUE ACROSS SOUTHERN WYOMING WITH SCT VALLEY AND NMRS MTN SHOWERS ACROSS MAINLY THE NORTHERN THIRD OF THE AREA. UPPER LOW WILL DIG ACROSS THE GREAT BASIN/CENTRAL ROCKIES SUNDAY AND MONDAY WITH UPSLOPE NE FLOW DEVELOPING EAST OF THE DIVIDE ON SUNDAY ALONG WITH HIGHER CHANCES OF RAIN AND SNOW. FORECAST KEEPS HIGH TEMPS A FEW DEGREES WARMER THAN ECMWF GUIDANCE RIGHT NOW WITH LOW/MEDIUM CONFIDENCE IN TIMING AND VERTICAL THERMAL PROFILE...SNOW LEVELS NEAR 7KFT. UPPER LOW IS FORECAST TO PUSH OUT INTO THE CENTRAL HIGH PLAINS ON MONDAY SHIFTING THE BEST CHANCES OF RAIN AND SNOW ACROSS EAST CENTRAL WYOMING. A COOL AND UNSETTLED NW FLOW IS EXPECTED TO FOLLOW ON TUESDAY WITH ISOLD/SCT RAIN AND SNOW SHOWERS AND BELOW NORMAL TEMPS. && .AVIATION.../18Z ISSUANCE/ EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES OVER THE NORTH...MVFR/IFR CONDITIONS THE REST OF TODAY AS CLOUDS LOWER AND AREAS OF RAIN SHOWERS BEGIN BEHIND A FRONT. THESE CONDITIONS WILL PREVAIL BY 00Z WED AND CONTINUE THROUGH 18Z WED. FOR THE CENTRAL AREAS VFR CONDITIONS WILL OCCUR THROUGH 02Z. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AFTER THIS AFTERNOON THROUGH 03Z. AFTER 03Z CLOUDS WILL LOWER WITH AREAS OF RAIN DEVELOPING. EXPECT MVFR TO IFR CONDITIONS IN THE CENTRAL REGION LASTING THROUGH 18Z WED. PLEASE CHECK INDIVIDUAL TERMINAL FORECASTS FOR MORE DETAILS. WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES VFR CONDITIONS WILL PREVAIL THIS AFTERNOON AT THE TERMINAL SITES. SHOWERS AND ISOLATED STORMS WILL OCCUR IN THE WEST WITH RAIN AND SNOW IN THE WESTERN MOUNTAINS ALONG WITH MVFR/IFR CONDITIONS NEAR THE MOUNTAINS. TONIGHT KJAC WILL SEE MVFR CONDITIONS IN CIGS...WHILE THE REST OF THE TERMINALS WILL REMAIN VFR UNTIL AT LEAST 08Z WHEN MVFR CIGS CAN BE EXPECTED AT BOTH KBPI AND KPNA. PLEASE SEE INDIVIDUAL TERMINAL FORECASTS FOR MORE DETAILS. && .FIRE WEATHER... A STORM WILL MOVE ACROSS MUCH OF THE AREA WITH MOST AREAS NORTH OF THE WIND RIVER RANGE AND SEEING COOLER TEMPERATURES AND SHOWERS AROUND FROM TODAY INTO WEDNESDAY. SEVERAL INCHES OF SNOW IS EXPECTED IN THE MOUNTAINS ABOVE AROUND 7500 FEET. EXPECT ONE MORE DRY DAY ACROSS MUCH OF SOUTHERN WYOMING WITH GUSTY WINDS CONTINUING BEFORE SHOWERS SPREAD HERE AS WELL FOR WEDNESDAY. THE CHANCE OF RAIN AND SNOW SHOWERS WILL HANG AROUND INTO THURSDAY ALONG WITH WELL BELOW TEMPERATURES AND HIGHER RELATIVE HUMIDITY. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HATTINGS LONG TERM...AEM AVIATION...JB FIRE WEATHER...HATTINGS
Hazardous weather outlook, May 6, 5:00 AM MDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT TUE MAY 6 2014 WYZ001>020-022>030-071100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT TUE MAY 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA TUESDAY AFTERNOON AND EARLY EVENING. HIGH ELEVATION MOUNTAIN SNOWFALL IS POSSIBLE. RAIN COULD MIX WITH OR CHANGE TO SNOW IN THE CODY FOOTHILLS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY...SIGNIFICANT MOUNTAIN SNOWFALL POSSIBLE... MAINLY OVER THE NORTHWEST AND NORTH. SNOW MAY MIX WITH OR CHANGE TO SNOW IN THE LANDER FOOTHILLS AND WIND RIVER BASIN LATER TUESDAY NIGHT AND WEDNESDAY. SUNDAY AND MONDAY...SIGNIFICANT SNOWFALL POSSIBLE IN THE CENTRAL MOUNTAINS...PRIMARILY ON NORTH AND EAST FACING SLOPES. A RAIN AND SNOW MIX POSSIBLE IN THE CENTRAL BASINS...WITH A FEW INCHES OF SNOW POSSIBLE ABOVE 5000 FEET SUNDAY NIGHT AND MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS OR ANY HAIL. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, May 6, 12:44 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1244 PM MDT TUE MAY 6 2014 WYZ014-062100- WIND RIVER MOUNTAINS WEST- 1244 PM MDT TUE MAY 6 2014 SHOWERS AND EMBEDDED ISOLATED THUNDERSTORMS ARE DEVELOPING THIS AFTERNOON MOVING INTO PORTIONS OF THE WIND RIVER MOUNTAINS AND FOOTHILLS THROUGH 3 PM. EXPECT BRIEF PERIODS OF HEAVY RAIN WITH THE HEAVIER CELLS...GUSTY WINDS AND POSSIBLE VERY SMALL HAIL WITH OCCASIONAL LIGHTNING. JB
Special weather statement, May 6, 1:07 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 107 PM MDT TUE MAY 6 2014 WYZ023>028-062100- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-STAR VALLEY-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS- 107 PM MDT TUE MAY 6 2014 SHOWERS AND ISOLATED EMBEDDED THUNDERSTORMS ARE DEVELOPING OVER PORTIONS OF EASTERN IDAHO AND NORTHEASTERN UTAH THIS AFTERNOON... MOVING INTO PORTIONS OF LINCOLN AND SUBLETTE COUNTIES. THROUGH 3 PM. EXPECT BRIEF PERIODS OF HEAVY RAIN WITH THE HEAVIER CELLS... STRONG GUSTY WINDS AND SMALL HAIL WITH OCCASIONAL LIGHTNING. TL
Special weather statement, May 6, 1:13 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 113 PM MDT TUE MAY 6 2014 WYZ016>018-062100- LANDER FOOTHILLS-UPPER WIND RIVER BASIN-WIND RIVER BASIN- 113 PM MDT TUE MAY 6 2014 SHOWERS AND ISOLATED EMBEDDED THUNDERSTORMS ARE DEVELOPING OVER PORTIONS OF WIND RIVER BASIN AND FOOTHILLS THIS AFTERNOON... MOVING TO THE NORTH NORTHEAST AT AROUND 25 MPH. THROUGH 3 PM... EXPECT BRIEF PERIODS OF HEAVY RAIN WITH THE HEAVIER CELLS... STRONG GUSTY WINDS AND SMALL HAIL WITH OCCASIONAL LIGHTNING. JB
Special weather statement, May 6, 1:26 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
126 PM MDT TUE MAY 6 2014
WYZ012-013-024-062015-
JACKSON HOLE WY-SALT RIVER AND WYOMING RANGES WY-TETON AND GROS
VENTRE MOUNTAINS WY-
126 PM MDT TUE MAY 6 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TETON COUNTY IN
NORTHWEST WYOMING...AND EXTREME NORTHWESTERN LINCOLN COUNTY IN WEST
CENTRAL WYOMING UNTIL 215 PM MDT...
AT 118 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF U.S. HWY 26/89 MILE MARKER
120...OR 11 MILES NORTH OF ALPINE...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO PEA-SIZE IN DIAMETER AND THUNDERSTORM OUTFLOW WIND GUSTS
OF 55 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
RAFTER J RANCH...U.S. HWY 26/89 MILE MARKER 150...HORSETHIEF CANYON
BURN SCAR AND STATE HWY 22 MILE MARKER 10 AROUND 145 PM MDT.
WILSON AROUND 150 PM MDT.
TETON COUNTY FAIRGROUNDS AND JACKSON AROUND 155 PM MDT.
U.S. HWY 26/89 MILE MARKER 160 AND TETON VILLAGE AROUND 205 PM MDT.
GROS VENTRE JCT AND PHELPS LAKE AROUND 210 PM MDT.
KELLY AND MOOSE AROUND 215 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4340 11105 4377 11082 4354 11048 4317 11082
4332 11106 4339 11106
TIME...MOT...LOC 1926Z 216DEG 21KT 4336 11092
LAVOIESpecial weather statement, May 6, 2:03 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 203 PM MDT TUE MAY 6 2014 WYZ007-017-062030- OWL CREEK AND BRIDGER MOUNTAINS WY-WIND RIVER BASIN WY- 203 PM MDT TUE MAY 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN HOT SPRINGS AND CENTRAL FREMONT COUNTIES UNTIL 230 PM MDT... AT 154 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STATE HWY 134 MILE MARKER 10...OR 11 MILES EAST OF PAVILLION...MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND THUNDERSTORM OUTFLOW WIND GUSTS OF 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... RURAL CENTRAL FREMONT COUNTY THROUGH 230 PM MDT RURAL SOUTHERN HOT SPRINGS COUNTY THROUGH 230 PM MDT IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4358 10838 4344 10810 4315 10841 4324 10862 TIME...MOT...LOC 2002Z 211DEG 21KT 4328 10845 LAVOIE
Special weather statement, May 6, 2:05 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 205 PM MDT TUE MAY 6 2014 WYZ017-062030- WIND RIVER BASIN WY- 205 PM MDT TUE MAY 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 230 PM MDT... AT 200 PM MDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF STATE HWY 135 MILE MARKER 10...OR 7 MILES SOUTHEAST OF RIVERTON...MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND THUNDERSTORM OUTFLOW WIND GUSTS OF 45 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... GAS HILLS RD MILE MARKER 10 AROUND 220 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4328 10810 4301 10787 4284 10834 4299 10850 TIME...MOT...LOC 2005Z 236DEG 22KT 4296 10830 LAVOIE
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 2:03 PM MDT | Special Weather Statement | RIW | Fremont | 27 min |
| May 6, 2:05 PM MDT | Special Weather Statement | RIW | Fremont | 25 min |
| May 6, 2:31 PM MDT | Winter Weather Advisory | RIW | Big Horn, Fremont, Hot Springs, Johnson, Natrona, Park and 2 more | 30 hr |
| May 6, 2:55 PM MDT | Special Weather Statement | RIW | Natrona | 50 min |
| May 6, 3:04 PM MDT | Severe Thunderstorm Warning | RIW | Fremont, Natrona | 41 min |
| May 6, 3:43 PM MDT | Special Weather Statement | RIW | Washakie | 47 min |
| May 6, 3:45 PM MDT | Special Weather Statement | RIW | Natrona | 45 min |
| May 6, 4:21 PM MDT | Special Weather Statement | RIW | Natrona | 39 min |
| May 6, 4:28 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 62 min |
| May 6, 5:10 PM MDT | Special Weather Statement | RIW | Natrona | 50 min |
| May 6, 5:19 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 41 min |
| May 6, 5:29 PM MDT | Special Weather Statement | RIW | Fremont | 31 min |
| May 6, 5:56 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 34 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.